EconPapers    
Economics at your fingertips  
 

Application Of Maximum Likelihood To A Bivariate Two-Limit Tobit Model For Estimation Of Rural Retail Sales Potential

Thomas Harris and J Shonkwiler

The Review of Regional Studies, 1994, vol. 24, issue 2, 143-159

Abstract: A bivariate likelihood function for a two-limit tobit model is developed and applied to the estimation of rural resident shopping patterns. Comparison of results from the univariate and bivariate models shows that parameters are estimated with more precision, and derivatives of conditional expectations are larger under the bivariate procedure. Results suggest rural commercial sector development plans should address a broad array of retail stores in order to capture the interdependencies of retail purchases.

Date: 1994
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://journal.srsa.org/ojs/index.php/RRS/article/view/24.2.3/pdf/ To View On Journal Page
http://journal.srsa.org/ojs/index.php/RRS/article/download/24.2.3/470 To Download Article

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rre:publsh:v24:y:1994:i:2:p:143-159

Access Statistics for this article

The Review of Regional Studies is currently edited by Amanda Ross and Christopher Yencha

More articles in The Review of Regional Studies from Southern Regional Science Association Contact information at EDIRC.
Bibliographic data for series maintained by Christopher Yencha ().

 
Page updated 2020-09-03
Handle: RePEc:rre:publsh:v24:y:1994:i:2:p:143-159